Format

Send to:

Choose Destination
See comment in PubMed Commons below
No To Shinkei. 2002 Jun;54(6):489-92.

[Effect of quetiapine fumarate on drug-induced psychosis in patients with Parkinson's disease].

[Article in Japanese]

Author information

  • 1Department of Neurology, Wakayama Medical University, 811-1 Kimiidera, Wakayama 641-8510, Japan.

Abstract

Among atypical antipsychotics, quetiapine is characterized by a lower incidence of aggravation of parkinsonism due to its lower affinity to D 2. In this study, the effect of quetiapine fumarate (quetiapine) on antiparkinsonian-drug-induced psychosis (e.g. hallucination and delusion) in patients with Parkinson's disease was examined. Ten patients with antiparkinsonian-drugs-induced psychosis were enrolled in this study. The average age of the patients was 69 years and the mean duration of illness was 7 years and 5 months. Psychosis and parkinsonism in these patients were assessed by the Japanese version of PANSS (Positive and Negative Symptom Scale) and UPDRS (Unified Parkinson's Disease Rating Scale) before and during administration of quetiapine, respectively. During the assessment of the effect of quetiapine, the antiparkinsonian drugs that the patients were taking were unchanged. In nine out of the 10 patients, psychotic symptoms disappeared following administration of a relative small dose of quetiapine. No remarkable aggravation of parkinsonism was observed. The present results indicate that quetiapine is an useful drug for treating antiparkinsonian-drug-induced psychosis in the patient with Parkinson's disease.

PMID:
12166098
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk